08192017Headline:

Philadelphia, Pennsylvania

HomePennsylvaniaPhiladelphia

Email Jamie Sheller
Jamie Sheller
Jamie Sheller
Attorney • (800) 883-2299

Danger With Mixing Migraine Drugs with Antidepressants

Comments Off

Recently, the FDA warned that a dangerous condition called serotonin-syndrome can occur when patients mix migraine drugs with antidepressants. “Serotonin-syndrome is characterized by rapid heart beat, sudden changes in blood pressure, and increased body temperature. Other symptoms include restlessness, hallucinations, loss of coordination, overactive reflexes, nausea, vomiting and diarrhea.” Antidepressants include Prozac and Cymbalta, and migraine drugs include Imitrex and Amerge. Makers of triptans (migraine medicines) and selective serotonin reuptake inhibitors and serotonin/norepinephrine reuptake inhibitors (antidepressants) were asked by the FDA to update prescribing information to warn of the possible danger of combining the medications.